Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could Taking Allopurinol Cause Chest Heaviness And Dizziness?

Hi There I had a severe gout attack in may 2013, first one ever, never experienced such pain, doctor put me on steroids to clear it which worked, have been on Allipurin ever since only had a very small attack since. I had an heart attack 12 years ago when i was 38 years old, big shock. Have been suffering with dizziness and heaviness in my chest on and off since october, i have been admitted to hospital three times as i thought i was having another heart attack. paid to see consultant to find out what was wrong, they say i have not had another heart attack but are going to give me an angiogram this month to check me out. I wondered if taking Allupurin could have anything to do with the way i am feeling, i just want to feel normal again Any comments would be much appreciated
Wed, 21 Aug 2019
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

Allopurinol is not known to cause any chest heaviness and dizziness. Chest discomfort or heaviness is likely to be due to coronary artery disease. Golden test is coronary angiography (CAG) that you will be undergoing soon. You may undergo 2-D Echocardiography prior to CAG and it will give information about your cardiac function particularly LVEF (left ventricular ejection fraction) and any diastolic dysfunction,to account for your dizziness (low cardiac output,if any).

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Tushar Kanti Biswas, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Myocardial infarction


Loading Online Doctors....
Could Taking Allopurinol Cause Chest Heaviness And Dizziness?

Hi, Allopurinol is not known to cause any chest heaviness and dizziness. Chest discomfort or heaviness is likely to be due to coronary artery disease. Golden test is coronary angiography (CAG) that you will be undergoing soon. You may undergo 2-D Echocardiography prior to CAG and it will give information about your cardiac function particularly LVEF (left ventricular ejection fraction) and any diastolic dysfunction,to account for your dizziness (low cardiac output,if any). Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Tushar Kanti Biswas, Internal Medicine Specialist